zbMATH — the first resource for mathematics

Existence and uniqueness results for semilinear stochastic partial differential equations. (English) Zbl 0942.60058
A semilinear stochastic parabolic equation \[ \frac {\partial u}{\partial t} = \frac {\partial ^{2}u}{\partial x^{2}} + f(t,x,u) + \frac {\partial }{\partial x}g(t,x,u) + \sigma (t,x,u)\frac {\partial ^{2}W}{\partial t\partial x}, \quad t\in [0,T],\;x\in [0,1], \tag{1} \] with a Dirichlet boundary condition \(u(t,0)=u(t,1)=0\) and an initial datum \(u(0,\cdot)=u_{0}\) is studied. By \((\partial ^{2}/\partial t\partial x)W\) a space-time white noise is denoted, and \(f,g,\sigma : [0,T]\times [0,1]\times \mathbb R\longrightarrow \mathbb R\) are Borel functions. (Note that with the special choice \(f=0\) and \(g(t,x,r)= \frac 12 r^2\) one gets a stochastic Burgers equation which has been paid a considerable attention recently.) The function \(\sigma \) is assumed to be bounded and globally Lipschitz continuous in the third variable; the functions \(f\), \(g\) are locally Lipschitz in the sense that \(|f(t,x,p)-f(t,x,q)|\leq L(1+|p|+|q|) |p-q|\) for any \(0\leq t \leq T\), \(0\leq x\leq 1\), \(p,q\in \mathbb R\) and analogously for \(g\). Further it is supposed that \(f\) satisfies the linear growth condition and \(g(t,x,r)=g_{1}(t,x,r)+g_{2}(t,r)\), \(g_1\) being of a linear growth and \(g_2\) obeying a quadratic growth condition. It is shown that if \(u_{0}\) is an \({\mathcal F}_{0}\)-measurable \(L^{p}([0,1])\)-valued random variable for \(p\geq 2\), then there exists a unique solution (in the sense of Walsh) \(u\) of the equation (1) and \(u\) is an \(L^{p}\)-valued process with continuous paths. The solution \(u\) has a modification continuous in \((t,x)\) provided \(u_{0}\) takes values in the space of continuous functions. Moreover, it is proven that the assumption of local Lipschitz continuity of the coefficient \(f\) is superfluous if \(|\sigma |\geq \lambda >0\) on \([0,T]\times [0,1]\times \mathbb R\). Proofs of these important results are based on a new comparison theorem that is also established.
A reader interested in similar problems may consult, in addition to articles referred to in the paper, also works by Manthey and his collaborators [see e.g. R. Manthey, Stochastics Stochastics Rep. 57, No. 3-4, 213-234 (1996; Zbl 0887.60070)] in which related methods are employed.

60H15 Stochastic partial differential equations (aspects of stochastic analysis)
35R60 PDEs with randomness, stochastic partial differential equations
Full Text: DOI
[1] Bally, V.; Gyöngy, I.; Pardoux, E., White noise driven parabolic SPDEs with measurable drift, J. functional anal, 120, 484-510, (1994) · Zbl 0801.60049
[2] Bertini, L., Cancrini, N., and Jona-Lasinio, G., 1995. The stochastic Burgers equation. Preprint. · Zbl 0807.60062
[3] Burgers, J.M., 1974. The Nonlinear Diffusion Equation, 1995. D. Reidel Publishing Company, Dordrecht. · Zbl 0302.60048
[4] Da Prato, G., Debussche, A., Temam, R., 1995. Stochastic Burgers equation. Preprint No. 27 Scuola Normale, Pisa. · Zbl 0824.35112
[5] Da Prato, G., Gatarek, D., 1995. Stochastic Burgers equation with correlated noise. Stochastics Stochastics Rep. 52, 29-41. · Zbl 0853.35138
[6] Donati-Martin, C.; Pardoux, E., White noise driven SPDEs with reflection, Probab. theory related fields, 95, 1-24, (1993) · Zbl 0794.60059
[7] Funaki, T., Random motion of strings and related evolution equations, Nagoya math. J., 89, 129-193, (1983) · Zbl 0531.60095
[8] Garsia, A.M.; Rodemich, E.; Rumsey, H., A real variable lemma and the contunity of some Gaussian processes, Indiana univ. math. J., 6, 565-578, (1970) · Zbl 0252.60020
[9] Gyöngy, I., On non-degenerate quasi-linear stochastic partial differential equations, Potential analysis, 4, 157-171, (1995) · Zbl 0842.60063
[10] Gyöngy, I., 1996. On the stochastic Burgers equations. Preprint No. 15/1996 Mathematical Institute of the Hungarian Academy of Sciences, Budapest.
[11] Gyöngy, I.; Krylov, N.V., Existence of strong solutions for ito’s stochastic equations via approximations, Probab. theory related fields, 103, 143-158, (1996) · Zbl 0847.60038
[12] Gyöngy, I., Nualart, D.,1997.On the stochastic Burgers equations in the whole space. In preparation.
[13] Gyöngy, I., Rovira, C., 1997. On stochastic PDEs with polynomial nonlinearities. To appear.
[14] Gyöngy, I., Rovira, C., On a class of semilinear SPDEs. In preparation.
[15] Hopf, E., The partial differential equation ut+uux=μuxx, Commun. pure appl. math., 3, 201-230, (1950)
[16] Krylov, N.V., On Lp-theory of stochastic partial differential equations in the whole space, SIAM J. math. anal., 27, 313-340, (1996) · Zbl 0846.60061
[17] Krylov, N.V., On stochastic integral of ito, Theory probab. appl., 14, 330-336, (1969) · Zbl 0281.60066
[18] Krylov, N.V., 1980. Controlled Diffusion Processes, Springer, Berlin. · Zbl 0459.93002
[19] Lions, J.L., 1969. Quelques Méthods de Resolution des Problémes aux Limites non Linéaries, Dunod Gauthier-Villars, Paris.
[20] Pardoux, E., Stochastic partial differential equations and filtering of diffusion processes, Stochastics, 3, 127-167, (1979) · Zbl 0424.60067
[21] Rozovskii, B.L., Stochastic evolution systems, (1990), Kluwer Dordrecht
[22] Skorokhod, A.V., Studies in the theory of random processes, (1982), Dover New York
[23] Walsh, J.B., 1986. An introduction to stochastic partial differential eqations. In: Hennequin, P.L. (Ed.), École d’été de Probabilités de St. Flour XIV, Lecture Notes in Mathematics vol. 1180, Springer, Berlin, pp. 265-437.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.